Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 270, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2012, 7:02 PM CDT for Jack County, Texas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2012, 7:02 PM CDT (00:02 UTC)
- Expired
- Aug 14, 2012, 8:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:35 PM CDT | TSTM WND DMG | Jacksboro, TX | A SILO WAS BLOWN ONTO BUILDING IN JACKSBORO. A GAS STATION WAS ALSO DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 14, 6:04 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3768 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
881 WUUS54 KFWD 150002 SVRFWD TXC237-150100- /O.NEW.KFWD.SV.W.0270.120815T0002Z-120815T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 702 PM CDT TUE AUG 14 2012 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACK COUNTY IN NORTH CENTRAL TEXAS... * UNTIL 800 PM CDT * AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 5 MILES NORTHEAST OF BRYSON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSBORO AROUND 740 PM... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS STREETS...DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. && LAT...LON 3313 9795 3306 9842 3347 9843 3347 9799 TIME...MOT...LOC 0003Z 255DEG 14KT 3323 9832 $$ 82/JLD
3 follow-up statements
637 WWUS54 KFWD 150013 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 713 PM CDT TUE AUG 14 2012 TXC237-150100- /O.CON.KFWD.SV.W.0270.000000T0000Z-120815T0100Z/ JACK TX- 713 PM CDT TUE AUG 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR JACK COUNTY... AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF BRYSON...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSBORO AROUND 735 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3313 9795 3306 9842 3347 9843 3347 9799 TIME...MOT...LOC 0012Z 255DEG 14KT 3324 9828 $$
780 WWUS54 KFWD 150027 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 727 PM CDT TUE AUG 14 2012 TXC237-150100- /O.CON.KFWD.SV.W.0270.000000T0000Z-120815T0100Z/ JACK TX- 727 PM CDT TUE AUG 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR JACK COUNTY... AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 4 MILES NORTHWEST OF JACKSBORO...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... JACKSBORO AROUND 735 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3313 9795 3306 9842 3347 9843 3347 9799 TIME...MOT...LOC 0027Z 255DEG 14KT 3326 9821 $$
150 WWUS54 KFWD 150037 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 737 PM CDT TUE AUG 14 2012 TXC237-150100- /O.CON.KFWD.SV.W.0270.000000T0000Z-120815T0100Z/ JACK TX- 737 PM CDT TUE AUG 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR JACK COUNTY... AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF JACKSBORO...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL JACK COUNTY AT 750 PM CDT PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3313 9795 3306 9842 3347 9843 3347 9799 TIME...MOT...LOC 0037Z 255DEG 14KT 3327 9816 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 6:32 PM CDT, 30 minutes earlier.
Area forecast discussion, Aug 14, 6:32 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 632 PM CDT TUE AUG 14 2012 .AVIATION... THUNDERSTORMS REMAIN TO THE NORTH AND NORTHWEST OF THE METROPLEX TAF SITES...BUT ADDITIONAL STORMS HAVE TRIED TO DEVELOP TO THE WEST AND SOUTHWEST. THINK THESE STORMS WILL BE CLOSE ENOUGH TO MENTION VCTS AROUND 1-2Z. WILL HAVE TO WATCH KAFW AND KFTW FOR THUNDERSTORMS IN NORTHERN PARKER COUNTY TO AFFECT THESE TERMINALS NEAR 1Z. CURRENT TRACK OF THESE CELLS BRING THEM NORTH OF THE AIRPORT...SO THINK THE VCTS WILL BE SUFFICIENT FOR NOW...BUT WILL CONTINUE TO MONITOR. THE TIME FRAME WHERE THUNDERSTORMS ARE MOST LIKELY TO AFFECT THE AIRPORTS IS 5Z TO 9Z WHEN THE COMPLEX NEAR VERNON AND CHILDRESS MOVES CLOSER TO THE AREA. THESE THUNDERSTORMS ARE IN CLOSER PROXIMITY TO THE SHORTWAVE TROUGH AND THE ENVIRONMENT OVERNIGHT SHOULD BE SUFFICIENT TO ALLOW THESE TO CONTINUE AFTER SUNSET. ALL ACTIVITY SHOULD BE OFF TO THE EAST OR DISSIPATED NEAR SUNRISE AND A QUIET DAY IS EXPECTED TOMORROW. WINDS WILL PREVAIL FROM THE SSE THROUGH THE PERIOD...BUT THUNDERSTORMS IN THE AREA COULD CAUSE THEM TO TURN FROM VARIABLE DIRECTIONS WITH SPEEDS UP TO 35 KNOTS. 85/NH && .PREV DISCUSSION... /ISSUED 335 PM CDT TUE AUG 14 2012/ OLD FRONTAL BOUNDARY HAS SURGED NORTHWARD DURING THE DAY TODAY IN RESPONSE TO DEEPENING SURFACE LOW PRESSURE OVER NORTHWEST TEXAS. DEWPOINTS THAT WERE IN THE UPPER 30S AND LOW 40S YESTERDAY ARE NOW IN THE UPPER 50S TO LOW 60S ACROSS MOST OF NORTH TEXAS. THE LAST SEVERAL FRAMES OF VISIBLE SATELLITE IMAGERY SHOWS AN EXPANSIVE CU FIELD EXTENDING FROM THE TX PANHANDLE ACROSS NORTH TEXAS INTO LOUISIANA. THE MOST CONGESTED CU APPEARS TO BE ACROSS OUR FAR NORTHWEST COUNTIES WHERE A FEW SHOWERS HAVE DEVELOPED. THUNDERSTORMS ARE ALREADY ONGOING ACROSS THE PANHANDLE. THIS WHOLE AREA IS CHARACTERIZED BY MODERATE HIGH BASED INSTABILITY ON THE ORDER OF 1500-2000J/KG ALONG WITH VERY STEEP LOW LEVEL LAPSE RATES. FOCUS FOR CONVERGENCE IS THE OLD FRONTAL BOUNDARY AND LARGE SCALE FORCING FOR ASCENT WILL BE INCREASING WITH THE APPROACH OF A S/W TROF MOVING OUT OF WESTERN KANSAS. WITH TEMPERATURES NOW IN THE LOW 100S IN MANY AREAS...THUNDERSTORMS SHOULD CONTINUE TO INCREASE IN COVERAGE AND INTENSITY AS UPPER FORCING OVERSPREADS THE AREA. INITIAL DEVELOPMENT SHOULD REMAIN OFF TO THE NORTHWEST AND SPREAD SOUTHEAST WITH TIME. LOCALLY RUN SEVERE WX PARAMETERS INDICATE DEEP LAYER SHEAR OF AROUND 30KTS WHICH WILL BE SUFFICIENT FOR AT LEAST SOME ORGANIZED CLUSTERS OF SEVERE STORMS THROUGH TONIGHT. HAVE FOLLOWED CLOSELY THE HIGH RES GUIDANCE OF THE TTU 3KM WRF AND SPC 4KM WRF...AND WILL SHOW INCREASING POPS THROUGH THE LATE EVENING. GIVEN THE VERY STEEP LOW LEVEL LAPSE RATES WITH TEMP/DEWPOINT SPREADS APPROACHING 50 DEGREES...DAMAGING DOWNBURST WINDS WILL BE THE MAIN THREAT WITH ANY STORMS. ANY ORGANIZED CONVECTION WILL POSE AN ENHANCED WIND THREAT AND POSSIBILITY OF SEVERE HAIL. MOST OF THE ACTIVITY IS EXPECTED TO REMAIN ACROSS THE NORTHERN HALF OF THE CWA THROUGH THE OVERNIGHT HOURS AND WILL SHOW POPS TAPERING OFF TOWARD MORNING. PARTLY CLOUDY SKIES ARE EXPECTED ON WEDNESDAY WITH HIGHS AGAIN NEAR 100 DEGREES IN MOST AREAS. THERE IS A LITTLE UNCERTAINTY AS TO THE POP FORECAST BY LATE TOMORROW AFTERNOON AND TOMORROW NIGHT AS THE FRONTAL BOUNDARY WILL STILL BE AROUND...ALTHOUGH MUCH MORE DIFFUSE. SOME OF THE GUIDANCE IS GENERATING ANOTHER CLUSTER OF THUNDERSTORMS AND MOVING THEM IN OUR GENERAL DIRECTION. AT THIS TIME WILL LEAVE THE POPS OUT FOR TOMORROW NIGHT INTO EARLY THURSDAY BUT THIS MAY NEED TO BE ADJUSTED IF A MORE NOTABLE FORCING MECHANISM CAN BE IDENTIFIED WITHIN THE NORTHWEST FLOW. SIMILAR TO TODAY...ANY STORMS THAT DEVELOP WOULD POSE A DAMAGING WIND THREAT GIVEN STEEP LOW LEVEL LAPSE RATES. STILL ON TAP ARE THE COOLER TEMPERATURES AND INCREASING RAIN CHANCES FOR THE END OF THE WEEK AND UPCOMING WEEKEND. MEDIUM RANGE GUIDANCE STILL SHOWING AMPLIFICATION OF THE UPSTREAM RIDGE OVER THE WESTERN US. THIS WILL ALLOW A DEEP TROF TO DIG ACROSS THE EASTERN US SENDING A STRONG COLD FRONT...FOR THIS TIME OF THE YEAR... INTO NORTH TEXAS. THE FRONT SHOULD BE APPROACHING THE AREA BY FRIDAY BUT WITH STRENGTHENING NORTHWEST FLOW ALOFT...PLENTY OF MOISTURE AND THE BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. FRONTAL BOUNDARY IS EXPECTED TO HANG UP ACROSS NORTH TEXAS THIS WEEKEND. THIS WILL LIKELY PROVIDE SEVERAL OPPORTUNITIES FOR RAINFALL THROUGH SUNDAY. FOR NOW WILL KEEP THE 30/40 POPS GOING THROUGH THE WEEKEND AND SHOW TEMPS COOLING INTO THE LOWER 90S. DUNN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 77 99 78 99 76 / 50 10 10 10 20 WACO, TX 77 101 76 100 74 / 10 10 10 10 10 PARIS, TX 72 95 74 96 72 / 60 20 10 20 30 DENTON, TX 74 99 76 98 73 / 60 20 10 20 30 MCKINNEY, TX 75 98 77 98 74 / 60 20 10 20 30 DALLAS, TX 79 99 79 99 76 / 50 10 10 10 20 TERRELL, TX 75 97 76 98 74 / 50 10 10 10 20 CORSICANA, TX 75 97 75 98 74 / 30 10 10 10 10 TEMPLE, TX 75 100 76 100 73 / 10 10 10 10 10 MINERAL WELLS, TX 74 99 75 98 72 / 30 10 10 10 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/85
Hazardous weather outlook, Aug 14, 3:47 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 347 PM CDT TUE AUG 14 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 347 PM CDT TUE AUG 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ALONG AND NORTH OF A LINE FROM COMANCHE...TO WACO...TO PALESTINE. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING DOWNBURST WINDS AND LARGE HAIL...ESPECIALLY WEST OF THE INTERSTATE 35 CORRIDOR AND NORTH OF INTERSTATE 20. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A FEW THUNDERSTORMS WILL LINGER ON WEDNESDAY...MAINLY NORTH OF INTERSTATE 20. BREEZY CONDITIONS ON WEDNESDAY AND THURSDAY MAY RESULT IN ELEVATED FIRE WEATHER CONCERNS...GENERALLY WEST OF THE INTERSTATE 35 CORRIDOR AND SOUTH OF THE INTERSTATE 20 CORRIDOR. LOW THUNDERSTORM CHANCES WILL RETURN TO THE NORTHERN PORTIONS OF NORTH TEXAS THURSDAY AFTERNOON AND INCREASE REGION-WIDE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35 THROUGH THE EVENING. VERY LIMITED SPOTTER ACTIVATION IS POSSIBLE ACROSS THE NORTHERN HALF OF NORTH TEXAS OVERNIGHT.
In the hours before
Special weather statement, Aug 14, 6:08 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
608 PM CDT TUE AUG 14 2012
TXZ101-102-142330-
JACK TX-WISE TX-
608 PM CDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN JACK COUNTY
WESTERN WISE COUNTY
AT 607 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF BRIDGEPORT OR 5 MILES WEST
OF CHICO...MOVING EAST AT 20 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ALVORD AND CHICO.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3343 9798 3343 9766 3312 9761 3300 9815
3345 9810 3345 9798
TIME...MOT...LOC 2307Z 248DEG 19KT 3332 9791
82/JLDSpecial weather statement, Aug 14, 6:22 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT TUE AUG 14 2012 TXZ100-142345- YOUNG TX- 622 PM CDT TUE AUG 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN YOUNG COUNTY AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF OLNEY...MOVING EAST AT 20 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE OLNEY. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3339 9896 3340 9860 3321 9855 3315 9895 TIME...MOT...LOC 2322Z 251DEG 17KT 3329 9888 82/JLD
Special weather statement, Aug 14, 6:27 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
627 PM CDT TUE AUG 14 2012
TXZ093-150030-
GRAYSON TX-
627 PM CDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
GRAYSON COUNTY
AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF DENISON TO 8 MILES NORTHEAST OF WHITESBORO TO 6 MILES SOUTHWEST OF
WHITESBORO...MOVING EAST AT 25 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE BELLS...COLLINSVILLE...
DENISON...DORCHESTER...GUNTER...HOWE...KNOLLWOOD...POTTSBORO...
SHERMAN...TOM BEAN...VAN ALSTYNE...WHITESBORO...WHITEWRIGHT AND
EISENHOWER STATE PARK.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
LAT...LON 3395 9690 3386 9686 3388 9679 3383 9676
3384 9671 3391 9668 3392 9665 3389 9658
3384 9662 3382 9652 3378 9650 3378 9641
3371 9638 3340 9638 3342 9695 3395 9695
3397 9692
TIME...MOT...LOC 2327Z 274DEG 20KT 3395 9677 3374 9676
3359 9695
82/JLDSpecial weather statement, Aug 14, 6:43 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT TUE AUG 14 2012
TXZ100-101-150045-
JACK TX-YOUNG TX-
643 PM CDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN JACK COUNTY
YOUNG COUNTY
AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF GRAHAM...MOVING NORTHEAST
AT 15 MPH. ADDITIONAL STRONG STORMS WERE DEVELOPING ACROSS YOUNG
COUNTY WITH ONE STRONG STORM NOTED SOUTHWEST OF OLNEY.
CITIES IN THE PATH OF THESE STORMS INCLUDE BRYSON....JACKSBORO AND
OLNEY.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE
STORMS.
LAT...LON 3340 9896 3341 9889 3340 9884 3340 9843
3347 9842 3347 9816 3301 9808 3301 9842
3298 9843 3296 9885 3296 9896
TIME...MOT...LOC 2343Z 239DEG 14KT 3317 9842
82/JLDSpecial weather statement, Aug 14, 6:47 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 647 PM CDT TUE AUG 14 2012 TXZ102-150015- WISE TX- 647 PM CDT TUE AUG 14 2012 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHERN WISE COUNTY AT 647 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM OUTFLOW WINDS TRACKING SOUTHEAST ACROSS THE COUNTY...MOVING SOUTHEAST AT 30 MPH. CITIES IN THE PATH OF THESE WINDS INCLUDE AURORA...BOYD...BRIDGEPORT...DECATUR...BOONSVILLE AND COTTONDALE. WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3331 9739 3300 9740 3300 9792 3319 9793 TIME...MOT...LOC 2347Z 310DEG 25KT 3312 9758 82/JLD
Local storm report, Aug 14, 6:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
654 PM CDT TUE AUG 14 2012
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM TSTM WND GST 4 WSW DENISON 33.73N 96.61W
08/14/2012 M74 MPH GRAYSON TX AWOS
AT KGYIThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:06 PM CDT | Special Weather Statement | FWD | Denton | 54 min |
| Aug 14, 7:11 PM CDT | Special Weather Statement | FWD | Fannin | 64 min |
| Aug 14, 7:17 PM CDT | Severe Thunderstorm Warning | FWD | Young | 58 min |
| Aug 14, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 62 min |
| Aug 14, 7:45 PM CDT | Special Weather Statement | FWD | Wise | 30 min |
| Aug 14, 7:54 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 66 min |
| Aug 14, 8:25 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 50 min |
| Aug 14, 8:28 PM CDT | Special Weather Statement | FWD | Cooke | 32 min |
| Aug 14, 8:37 PM CDT | Special Weather Statement | FWD | Lamar | 23 min |
| Aug 14, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Montague | 48 min |
| Aug 14, 8:49 PM CDT | Special Weather Statement | FWD | Tarrant | 26 min |
| Aug 14, 9:00 PM CDT | Special Weather Statement | FWD | Delta, Lamar | 30 min |
| Aug 14, 9:15 PM CDT | Special Weather Statement | FWD | Palo Pinto, Parker | 30 min |
| Aug 14, 9:17 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Aug 14, 9:44 PM CDT | Special Weather Statement | FWD | Palo Pinto, Parker | 61 min |
| Aug 14, 9:45 PM CDT | Special Weather Statement | FWD | Delta, Lamar | 30 min |
| Aug 14, 10:00 PM CDT | Special Weather Statement | FWD | Delta | 30 min |
| Aug 14, 10:25 PM CDT | Special Weather Statement | FWD | Wise | 35 min |
| Aug 14, 10:31 PM CDT | Special Weather Statement | FWD | Delta | 29 min |
| Aug 15, 12:41 AM CDT | Areal Flood Advisory | FWD | Fannin | 3 hr |
| Aug 15, 1:08 AM CDT | Special Weather Statement | FWD | Denton | 22 min |
| Aug 15, 1:30 AM CDT | Special Weather Statement | FWD | Denton | 30 min |
| Aug 15, 1:36 AM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Denton, Jack, Rockwall, Tarrant and 1 more | 4 hr |
| Aug 15, 2:06 AM CDT | Special Weather Statement | FWD | Dallas, Rockwall | 54 min |
| Aug 15, 3:06 AM CDT | Flash Flood Warning | FWD | Collin, Dallas, Denton, Tarrant, Wise | 4 hr |
| Aug 15, 3:22 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| Aug 15, 3:23 AM CDT | River Flood Warning | FWD | Dallas | 3 hr |
| Aug 15, 3:57 AM CDT | Special Weather Statement | FWD | Palo Pinto | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.